2 doctors weighed in:

What to do if I read that metformin causes diarrhea but I have constipation. Doe's anyone have the same problem and what do they do?

2 doctors weighed in
Dr. Johnnie Strickland Jr
Family Medicine
1 doctor agrees

In brief: Treat the constipati

Diarrhea is a common symptom of metformin but doesn't happen to everyone.
Treat the constipation by increasing water intake, sit the commode for 15-20min after each meal. If no bowel movement one day then take an enema the next morning. Add fiber in only if you are taking adequate water; see your physician about other meds that may be causing the constipation.

In brief: Treat the constipati

Diarrhea is a common symptom of metformin but doesn't happen to everyone.
Treat the constipation by increasing water intake, sit the commode for 15-20min after each meal. If no bowel movement one day then take an enema the next morning. Add fiber in only if you are taking adequate water; see your physician about other meds that may be causing the constipation.
Dr. Johnnie Strickland Jr
Dr. Johnnie Strickland Jr
Thank
Get help from a real doctor now
Dr. Marsha Davis
Board Certified, Internal Medicine
24 years in practice
67M people helped
Continue
108,000 doctors available
Read more answers from doctors